Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
billbilllax67

a quick question about taking accutane...

Recommended Posts

okay so i've been on accutane for 6 1/2 months, was on a low dosage of 35 mg for about 3 months( derm though this would aviod the IB and immediate side effects) , and bumped up to 40mg for 3 months and now im on 50mg. yes i know i wasted time on that low dosage, but i also have realized i've taken the accutane at breakfast, before I eat. I take the pill, then immediately dive into a bowl of oatmeal with walnuts, blueberries, and a tsp of flaxseed oil.

but now i realize you should take it in the middle of or after the meal, so basically has this screwed me over?

and is that oatmal with the walnuts and omega oil fatty enough?

im in a bit of a crunch here cuz im going to nambia for a cambing expediton at the very end of june for a whole month and im going to relying on face wipes, a portable mirror, and suncreen to for face care...so basically some relaly rather unreliable crap, and i need this drug to get going and finally clear me up so i dont hgave to worry about it and just enjoy myself...

also my derm has been utter crap with advice, i think the average length of the appointments has been like 4 minutes. my face looks exactly the same as it did 6 months ago when i started the drug.

so basically, if i start taking it after the meal is it too late to save this course??

please help

Link to comment
Share on other sites

Accutane makes you very sensitive to bright sun. I'm guessing nambia is a very sunny place, with high solar radiation. My derm would never let me go on a sunny holiday while on accutane. It's very risky, because you might get burned.

She told me if I wanted to go on a holiday, I would have to temporarily go off accutane, and resume my course when I have finished.

If you don't want to stop, you'll have to be really careful with the sun, and get the strongest sunblock you can possibly find, and apply it every 2 hours while in the sun. Don't forget to rub it on any skin that's exposed, like your ears (easily forgotten). I also recommend any hat that gives you lots of shadow.

It shouldn't be a big problem that you took your accutane right before you ate, but it's true that accutane is better absorbed with fat in your stomache. If in doubt, just drink it with a glass of milk! You could even take it without a meal if you drink it with a glass of milk, so that's very handy.

And I don't think it's too late to "save your course" :P

Link to comment
Share on other sites

Thanks so much, I was thinking that the absorbtion should have been fine since im getting all the side effects pretty bad. Im mean, I;d take it then immediately follow with a meal. But anyway, Im gunna do it the right way this time!! lol

Link to comment
Share on other sites

Thanks so much, I was thinking that the absorbtion should have been fine since im getting all the side effects pretty bad. Im mean, I;d take it then immediately follow with a meal. But anyway, Im gunna do it the right way this time!! lol

If you're getting side effects that means it's being absorbed

Link to comment
Share on other sites

Um...I didn't think it mattered when you took it or what you took it with. I've been on Accutane before and I always take it with whatever -- which is usually just a glass of water. Accutane seemed to work fine with me.

Link to comment
Share on other sites

Don't worry about it....my derm told me to just take it with food and it didn't matter how fatty or not it was. I take mine after my meal and it seems to be working.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×